# SDR 98ZZZX349

- Difficulty date: December 15, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N340MT
- Make and model: Cessna 340A
- Aircraft serial: 340A0741
- System (JASC): 3060 · Propeller/Rotor Anti-Ice/De-Ice System
- Part: Breaker
- Part number: W31X2M1620
- Condition: Failed
- Location: Propeller Deice
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PROPELLER DE-ICE WAS SELECTED ON AIRCRAFT CLIMBING THROUGH SNOW FLURRIES.  THE PROPELLER DE-ICE PIGTAIL WIRES AT PROPELLER HUB WERE SHORTED TO THE SPINNER.  THIS CAUSED SMOKE IN THE COCKPIT.  AIRCRAFT RETURNED AND MADE AN UNEVENTFUL LANDING.  THE PROPELLER DE-ICE CIRCUIT BREAKER DID NOT TRIP TO THE OFF OR OPEN POSITION ALLOWING THE WIRING FROM THE CIRCUIT BREAKER TO THE DE-ICE GAUGE TO BURN IN TWO.
